MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM LCP® CURVED CONDYLAR PLATE 12 HOLES/278MM-RIGHT; APPLIANCE,FIXATION,NAIL

SYNTHES ELMIRA 4.5MM LCP® CURVED CONDYLAR PLATE 12 HOLES/278MM-RIGHT; APPLIANCE,FIXATION,NAIL
Model Number 02.001.322
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 160.42 cm.Patient weight reported as (b)(6).Date of device breakage is not known.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review was completed.Part mfg date: 4/11/2008.Part exp.Date: n/a (for s part numbers).Manufacturing location: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm curved condylar plates was processed through the normal manufacturing and inspection operations with one non-conformance noted.Ncr# (b)(4).Was initiated due to the shaft width specification on inspection sheets not agreeing with the curved condylar top level drawings 02.001.300 and 02.001.320.All curved condylar plates were placed on hold per.All curved condylar plates on hold were dispositioned as conforms as the manufacturing process yields parts that meet the top level print specification even when manufactured at both least material condition and maximum material condition.This lot met all dimensional and visual criteria at the time of product release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with one non-conformance noted.Mrr# (b)(4) was initiated due to the surface finish not meeting the specification requirement for (ra) roughness due to being over the specification limit.The raw material specification for surface finish roughness was revised.As a result, the raw material met the new specification requirement for surface roughness and was processed.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a 4.5mm locking compression plate (lcp) curved condylar plate 12 holes 278mm right, nine (9) locking screws, and one (1) cortex screw for a femur fracture.Post-operatively, it was discovered that the plate broke at the site of the original fracture.Revision surgery took place on (b)(6) 2017, where the surgeon removed one (1) broken plate and ten (10) intact screws.Patient was revised with a new plate and an unknown quantity of screws.There was no surgical delay and procedure was completed successfully.Patient status was reported as stable.Patient history includes chronic narcotic use.Concomitant devices reported: locking screw (part number unknown, lot number unknown, quantity 9), cortex screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) 4.5mm lcp curved condylar plate 12 holes 278mm right.This is report 1 of 1 for (b)(4).

Brand Name
4.5MM LCP® CURVED CONDYLAR PLATE 12 HOLES/278MM-RIGHT
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key7036975
Report Number3003506883-2017-10264
Device Sequence Number13739301
Product Code KTT
UDI-Device Identifier10886982027672
UDI-Public(01)10886982027672(10)5748116
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K041911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.001.322
Device Catalogue Number02.001.322
Device Lot Number5748116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/16/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight87